# SDR FJT06074501

- Difficulty date: July 12, 2006
- Submitted: December 10, 2010
- Operation: Air carrier
- Aircraft: N450BC
- Make and model: Lear 45LEAR
- Aircraft serial: 075
- Engine: Garrtt TFE731*
- System (JASC): 2612 · Fire Detection
- Part: Sensing Element
- Part number: 24405215
- Part serial: 0927
- Condition: Kinked
- Location: Lt Nacelle
- Part time: 2,712 hours, 2,402 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, F, A

## Discrepancy

CRUISE FLIGHT, AT FL410, A WHITE CAS MESSAGE OF " L ENG FIRE FAIL" INDICATING FIRE DETECTION SYS DETECTED A FAULT.  APPROX 30 SECONDS LATER, ALERTED WITH AN AUDIO ALERT OF "LT ENGINE FIRE" & ASSOCIATED "FIRE" INDICATED IN ITT GUAGE, & A MASTER WARNING & TRIPLE-CHIME WITH FLASHING LIGHT.   NO OTHER ABNORMAL INDICATIONS FROM LT ENGINE.  IMMEDIATELY REDUCED LT ENGINE TO IDLE THRUST & FOLLOWED "ENGINE FIRE" CHECKLIST.  FIRE INDICATION DID NOT CLEAR, CONTINUED TO SHUT ENGINE DOWN & SELECTED LT "FIRE PUSH" SWITCH & NR 1 LT ENGINE FIRE EXTINGUISHER CARTRIDGE ACTIVATED.   DID NOT CLEAR FIRE WARNING, DECLARED AN EMERGENCY & REQUESTED VECTORS TO A NEARBY SUITABLE FIELD.  DURING DESCENT, CONTINUED WITH MFG ENGINE FIRE CHECKLIST, ENGINE SHUTDOWN IN FLIGHT CHECKLIST, & SINGLE ENGINE LANDING CHECKLIST.  ACTIVATED LT ENGINE NR 2 FIRE EXTINGUISHER CARTRIDGE IAW CHECKLIST, DID NOT CLEAR FIRE WARNING.  AN UNEVENTFUL LANDING ACCOMPLISHED.  TROUBLESHOOTING REVEALED ENGINE FIREWALL SENSING ELEMENT HAD BEEN KINKED & SHORTED.  SENSING ELEMENT, & ENGINE FIRE EXTINGUISHERS REPLACED, SYS OPS CHECKED GOOD AND AIRCRAFT RETURNED TO SERVICE.
